MAUDE Adverse Event Report: ZIMMER BIOMET, INC. COMP LK SCR 3.5HEX 4.75X45 ST; SHOULDER PROSTHESIS SCREW

ZIMMER BIOMET, INC. COMP LK SCR 3.5HEX 4.75X45 ST; SHOULDER PROSTHESIS SCREW
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a revision procedure approximately 10 months postimplantation due to impingement of the glenosphere and custom glenoid.Glenosphere and vrs were removed and the tray and bearing swapped with a versadial head.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: compr vrs glen pps min tpr adr cat# 110027734, lot# m604210, unknown glenosphere cat#ni, lot#ni, unknown screw cat#ni, lot#ni, unknown screw cat#ni, lot#ni, unknown screw cat#ni, lot#ni.Visual examination of the provided pictures and videos identified the bearing is worn secondary to impinging on the bone.However, as the products were not returned further visual and dimensional analysis could not be performed.Lot identification is necessary for review of device history records, lot identification was not provided.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: multiple glenoid implant fixation screw fractures.Mild glenoid implant displacement.Suspected metal on metal implant contact.The humeral implant fit is maintained.There is apparent glenoid implant loosening and mild displacement secondary to multiple fractured fixation screws.Bone quality is osteopenic.There appears to be implant impingement.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.Multiple mdr reports were filed for this event, please see associated reports: 0001825034 - 2022 - 00990, 0001825034 - 2022 - 00991, 0001825034 - 2022 - 01380, 0001825034 - 2022 - 01382, 0001825034 - 2022 - 01383.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D2: phx.D10: comp rvs cntrl 6.5x45mm st/rst cat#115399 lot#ni399550.Comp lk scr 3.5hex 4.75x45 st cat#180556 lot#568350.Comp lk scr 3.5hex 4.75x35 st cat#180554 lot#618140.Comp lk scr 3.5hex 4.75x35 st cat#180554 lot#247540.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Additional Manufacturer Narrative
Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.The root cause of the reported event has not changed.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional/corrected information.Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2022-00990-3.0001825034-2022-00991-5.0001825034-2022-01380-3.0001825034-2022-01382-3.0001825034-2022-01383-3.The following sections were updated: b4; b5; d2; g2; g3; g6; h1; h2; h6.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that a patient underwent a revision procedure approximately 10 months post implantation due to impingement of the glenosphere and custom glenoid along with the fracturing of the screws.Glenosphere and vrs were removed along with all screws.The tray and bearing were swapped with a versadial head.

Brand Name
COMP LK SCR 3.5HEX 4.75X45 ST
Common Device Name
SHOULDER PROSTHESIS SCREW
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key14643924
Report Number0001825034-2022-01381
Device Sequence Number4904739
Product Code PHX
UDI-Device Identifier00880304677197
UDI-Public(01)00880304677197(17)290626(10)641340
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K132239
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number180556
Device Lot Number641340
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2022
Supplement Date Received by Manufacturer09/06/2022
10/07/2022
06/28/2023
Initial Report FDA Received Date06/09/2022
Supplement Report FDA Received Date09/15/2022
10/11/2022
07/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/26/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10; SEE H10 FOR UPDATES
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown